TAKING SERTRALINE advce

Jen - posted on 02/25/2011 ( 14 moms have responded )

1,086

35

189

Ive been put on sertraline for anixety n depression but from what ive read every single person has had side affects. I have a two year year old to look after i cant feel like im high or have head aches or feel sick n some sleep all day cus they got really tired on them. Even my mom said i will feel like a zombie on them. Has any one been on them how did you get on im on the 50mg.

MOST HELPFUL POSTS

Brenda - posted on 03/01/2011

9

1

0

Jen, I am sooooo glad you are feeling better. Depression is no joke. Make sure that you are talking to a therapist, this too will help with the depression. At first it's hard to let your feelings go, but it is a good release, and they can't tell anyone what you said unless you plan to harm yourself or others. Another thing you might want to try, although I haven't yet, I am 52 and have arthritis, so these old bones don't do like they use to, but try yoga. I am still thinking about taking a class. I was told I don't have to get into all those positions, I can take advantage of learning how to breath correctly.

14 Comments

View replies by

Jen - posted on 02/27/2011

1,086

35

189

thanks ladies im doing better on 25mg than 50mg so after ten days instead of going on 100mg im going back on 50mg the doctor said i shouldnt feel weird after ten days on 25mg because it will be in my system but if i do to go back to 25mg.

Brenda - posted on 02/27/2011

9

1

0

I am on anti-depressants but not what you are on. They should always start you on the lowest dosage first to see how you react to it. After 2-3 weeks on them, if it is not working, then they should increase your dosage. Please see how this dosage work for you first. This might be all you need.

Christy - posted on 02/27/2011

2,218

41

438

Been on it 7 years. At first you will feel wonky but after the first couple of months you should feel "evened out". I have SEVERE anxiety and am on 200 mg (max dose) a day. It has helped me in more ways than I care to list here. I would much rather be on it than feel the way I was feeling before (at all times I felt like I was about to give a speech to 1000 people, you know that anxiety and anticipation that happens beforehand)? Yes, your stomach may hurt a bit at first and you will feel tired. For me this all went away after about 2-3 months of taking it. I was started up on 100 mg, and eventually ended up at the max. Not saying it's for everyone. AND keep in mind once you start taking it, you can't suddenly decide to stop taking it and quit cold turkey, you have to be weaned off b/c the side effects from stopping it suddenly are severe. Good luck.

Jo-Anne - posted on 02/27/2011

2

0

0

50 mg is not really that high a dose....and if it makes you feel better then use them. it is your overall health that is the key here. You should not feel like a zombie at all on this medication. It is very different from others. If you find that once feeling better that you can slightly decrease the dose with medical advice to do so...then try. Your baby will be much better off with a mom who feels happier and more in control of her emotions...and that is what this drig will do for you. I have many years experience in neonatal nursing. Keep your dr in the loop...he is your best advisor right now.

Jen - posted on 02/27/2011

1,086

35

189

i asked her she said it was fine n have felt fine all day alot better than yesterday but tonite i have a bad head n the room going round a little bit but im coping through n am able to go to bed now my sons asleep to sleep it off but im coping alot better on 25mg than 50 mg.

Kate CP - posted on 02/27/2011

8,942

36

758

Taking 25mg at first may not be a bad idea since this is the first time you've ever taken medication. However, ANYTHING you do should be talked about with your provider FIRST. Good luck.

Jen - posted on 02/26/2011

1,086

35

189

i was born breech but had a natural delivery with my twin brother and i was left to long with out oxygen and was left partically brain damage all my life i havent been able to leave the house by myself too much aniety and panic attacks ive seen professionals etc they didnt help so this is the first time ive been given meds for this so its for my aniexty n depression. sorry for the bad spelling.

Jen - posted on 02/26/2011

1,086

35

189

i felt quite sick yesterday n went really funny last night im okay today havent took it yet tho im thinking about cutting it in half to 25mg n take tht for ten days then move on to 50mg after ten days am up last night i felt drunk before i went to bed i even walked into a wall i dont like this feeling i like to be in control of my body i know i will feel worse before better but wen u have kids its hard i was telling my son stop bouncing around because the room was spinning n he was just having fun.

Kate CP - posted on 02/26/2011

8,942

36

758

This is the generic form of Zoloft. I've been on it for 8 years and never had a problem. It can take up to a month to see any results with this medication. I would tell the doctor that you want to try the lower dose for a month and THEN see if you need the twice a day dose. Only taking this medication for 10 days won't give you a good idea if you need a higher dose or not, especially if you've never taken this medication before.

Catherine - posted on 02/26/2011

327

0

56

I took 50 mg a day for over a year and I NEVER felt like a zombie. I felt fine, better actually, than I had before I took the meds because I needed them. The only side effect that I noticed was I gained a little weight (about 3 pounds), but it was totally worth how much better I felt.

Everyone reacts differently to these drugs, so the only way to know is to try.

Jen - posted on 02/26/2011

1,086

35

189

ive taken my first about 20 mins ago the doctor wants to see me back in a month to see how i get on. she wants me to put the dose up to twice aday after ten days.

Louise - posted on 02/26/2011

5,429

69

2321

I have not taken these but if you are feeling worse rather than better then go back to the GP and ask for something else. There are many products on the market that could help you without making you feel this way. It is important to get the balance right if you are going to be on these for some time. Ring the GP today and make an appointment.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms